Alert archive / Colorado / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 208, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 31, 2011, 4:06 PM MDT for Elbert County, Colorado. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2011, 4:06 PM MDT (22:06 UTC)
- Expired
- Aug 31, 2011, 4:30 PM MDT
- In force
- 24 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Elbert County, CO
The radar
The Denver radar (KFTG), 47 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2892 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
649 WUUS55 KBOU 312206 SVRBOU COC039-312230- /O.NEW.KBOU.SV.W.0208.110831T2206Z-110831T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 406 PM MDT WED AUG 31 2011 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL ELBERT COUNTY IN EAST CENTRAL COLORADO * UNTIL 430 PM MDT * AT 406 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO ABOUT 60 MPH. THIS STORM WAS LOCATED 3 MILES SOUTH OF ELIZABETH...OR 33 MILES NORTH OF COLORADO SPRINGS...MOVING NORTHEAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PONDEROSA PARK...KIOWA AND ELIZABETH. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG AND DAMAGING WINDS ARE LIKELY FROM THIS STORM...BUT THERE WILL BE LITTLE RAIN. HOWEVER...THERE MAY BE AREAS OF REDUCED VISIBILITIES IN BLOWING DUST. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. && LAT...LON 3944 10445 3926 10446 3925 10465 3944 10466 TIME...MOT...LOC 2206Z 204DEG 16KT 3932 10459 WIND...HAIL 60MPH <.75IN $$
2 follow-up statements
202 WWUS55 KBOU 312215 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 415 PM MDT WED AUG 31 2011 COC039-312230- /O.CON.KBOU.SV.W.0208.000000T0000Z-110831T2230Z/ ELBERT CO- 415 PM MDT WED AUG 31 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR WEST CENTRAL ELBERT COUNTY... AT 416 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO ABOUT 60 MPH. THIS STORM WAS LOCATED 4 MILES SOUTHEAST OF ELIZABETH...OR 35 MILES NORTHEAST OF COLORADO SPRINGS...MOVING NORTHEAST AT 20 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PONDEROSA PARK...KIOWA AND ELIZABETH. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG AND DAMAGING WINDS ARE LIKELY FROM THIS STORM...BUT THERE WILL BE LITTLE RAIN. HOWEVER...THERE MAY BE AREAS OF REDUCED VISIBILITIES IN BLOWING DUST. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. && LAT...LON 3944 10445 3926 10446 3925 10465 3944 10466 TIME...MOT...LOC 2216Z 204DEG 16KT 3934 10453 WIND...HAIL 60MPH <.75IN $$
140 WWUS55 KBOU 312228 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 428 PM MDT WED AUG 31 2011 COC039-312238- /O.EXP.KBOU.SV.W.0208.000000T0000Z-110831T2230Z/ ELBERT CO- 428 PM MDT WED AUG 31 2011 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL ELBERT COUNTY WILL EXPIRE AT 430 PM MDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE AREA. LAT...LON 3944 10445 3926 10446 3925 10465 3944 10466 TIME...MOT...LOC 2228Z 204DEG 16KT 3939 10450 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 2:30 PM MDT, 1 hour 36 minutes earlier.
Area forecast discussion, Aug 31, 2:30 PM MDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 230 PM MDT WED AUG 31 2011 .SHORT TERM...NOT A LOT OF OVERALL CHANGE IN THE WEATHER PATTERN AS BROAD HIGH PRESSURE ALOFT COVERS MUCH OF THE SOUTHERN UNITED STATES. WATER VAPOR IMAGERY DOES SHOW A WEAK WAVE ACROSS THE 4 CORNERS WITH QUITE A BIT OF CONVECTION ALREADY FIRING IN SW COLORADO. APPEARS THIS ACTIVITY WILL MOVE INTO OUR SOUTHERN PORTIONS OF THE CWA BY LATER THIS AFTERNOON. MOISTURE LEVELS ARE ONLY SLIGHTLY DOWN FROM YESTERDAY WHILE SURFACE MOISTURE MIXING OUT WITH DEWPOINTS LOWERING INTO THE LOWER 30S THIS AFTERNOON. THIS WILL RESULT IN SFC BASED CAPES BELOW 500J/KG OVER THE FRONT RANGE BUT A BIT HIGHER IN THE FAR EAST WITH GREATER LOW LEVEL MOISTURE. LIKE YESTERDAY...STORMS WILL WEAKEN AS THEY MOVE OUT OVER THE PLAINS WITH RESULTING GUSTY OUTFLOW BOUNDARIES BUT NOT MUCH RAINFALL. HAVE NUDGED POPS SLIGHTLY UPWARD DUE TO THE WAVE TO OUR SOUTHWEST. A BIT STRONGER SOUTHWEST FLOW WILL BE OVER COLORADO ON THURSDAY AHEAD OF THE STRONGER WAVE MOVING THROUGH THE NORTHERN ROCKY MOUNTAIN REGION. AIRMASS STILL ON THE DRY SIDE BUT REMAINING ENOUGH MIDDLE AND HIGH LEVEL MOISTURE FOR ISOLATED HIGH BASED STORMS OVER THE REGION. FIRE DANGER WILL INCREASE ON THURSDAY BUT RH/WINDS SEEM MARGINAL FOR A FIRE WEATHER WATCH. TEMPERATURES WILL BE VERY SIMILAR TO TODAY'S HIGHS. .LONG TERM...A FEW HIGH BASED THUNDERSTORMS WILL STILL BE POSSIBLE EARLY THURSDAY EVENING WITH THE BEST CHANCE BEING OVER THE FAR EASTERN PLAINS. RIGHT AROUND MIDNIGHT AND INTO THE EARLY MORNING HOURS...A COLD FRONT WILL MOVE SOUTH ACROSS THE PLAINS. THIS FRONT WILL SERVE MOSTLY TO STABILIZE THE AIRMASS OVER THE PLAINS FOR FRIDAY...WITH ONLY A SLIGHT CHANCE OF THUNDERSTORMS OVER THE SOUTHERN HIGHER TERRAIN. ANOTHER STRONGER COLD FRONT WILL BE PUSHED DOWN SATURDAY BY ANOTHER DISTURBANCE OVER THE DAKOTAS. EVEN THOUGH THE AIRMASS OVER THE PLAINS WILL AGAIN BE MOSTLY CAPPED...WEAK TO MODERATE QG VERTICAL VELOCITY COULD HELP SOME SCATTERED ACTIVITY OVER THE HIGHER TERRAIN TO MOVE AND FORM OVER THE SOUTHERN PLAINS. THE STRENGTH OF THE FRONT MAY ALSO BE ABLE TO FIRE OFF A FEW STORMS AS WELL...WILL HAVE TO CONTINUE TO MONITOR AS IT NEARS. THESE COLD FRONTS WILL COOL OFF TEMPERATURES INTO THE 80S AND POSSIBLE UPPER 70S TO BE NEAR NORMAL FOR THIS TIME OF YEAR. THE UPPER HIGH WILL BEGIN TO BUILD SLIGHTLY NORTH AGAIN OVER THE FOUR CORNERS REGION TO BRING SLIGHTLY WARMER TEMPERATURES AND DIURNAL CONVECTION. LONGER TERM MODELS ARE HINTING AT A STRONGER DISTURBANCE MOVING DOWN FROM THE NORTHERN ROCKIES TO POSSIBLY BRING COOLER TEMPERATURES...BACK DOWN TO NORMAL. AT THE SAME TIME...AN AREA OF TROPICAL MOISTURE CURRENTLY OVER THE GULF OF MEXICO WILL MEANDER UP THE BAJA AND ARRIVE RIGHT AROUND THE MONDAY THROUGH WEDNESDAY TIME FRAME...ALLOWING THE POTENTIAL FRONT TO BRING MORE PRECIPITATION THAN WITH THE FIRST TWO FRONTS. WILL CONTINUE TO WATCH THE MODELS EVOLUTIONS. && .AVIATION...AGAIN...JUST A SLIGHT CHANCE OF LATE AFTERNOON AND EVENING THUNDERSTORM ACTIVITY WITH THE MAIN IMPACT WOULD BE VARIABLE WINDS WITH GUSTS TO AROUND 30 KNOTS. SURFACE WINDS THEN RETURN TO TYPICAL DRAINAGE WINDS OVERNIGHT FROM THE S-SW. MORE OF THE SAME CONDITIONS FOR THURSDAY...THEN THE MAIN COLD FRONT WILL MOVE INTO THE AREA LATE THURSDAY NIGHT WITH POTENTIAL FOR STATUS AND LOWER CEILINGS FOR FRIDAY MORNING. && .HYDROLOGY...MINIMAL THREAT OF FLOODING THROUGH TONIGHT WITH ONLY ISOLATED...QUICK MOVING STORMS AND GENERALLY LIGHT RAINFALL EXPECTED. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && ENTREKIN/KRIEDERMAN
Hazardous weather outlook, Aug 31, 10:50 AM MDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1050 AM MDT WED AUG 31 2011 COZ030>051-011200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1050 AM MDT WED AUG 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL RIDGE WILL REMAIN OVER THE SOUTH CENTRAL U.S. TODAY KEEPING HOT AIR OVER COLORADO. TEMPERATURES WILL BE THE SAME OR SLIGHTLY WARMER THAN YESTERDAY...WITH NEAR RECORD HIGH TEMPERATURES IN THE MID TO UPPER 90S OVER THE PLAINS. THERE IS STILL A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS...AND A FEW STORMS MAY MAKE IT ONTO THE PLAINS LATE IN THE DAY. ANY STORMS THAT DO FORM WILL BE WEAK WITH LIGHT RAIN AND WIND GUSTS UP TO 40 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AFTER A VERY WARM THURSDAY...A COLD FRONT FRIDAY MORNING WILL COOL THINGS OFF A BIT THEN ANOTHER STRONGER COLD FRONT SATURDAY WILL COOL THINGS OFF TO NEAR OR JUST BELOW NORMAL TEMPERATURES. THURSDAY WILL SEE ISOLATED SHOWERS AND THUNDERSTORMS WITH LIGHT RAIN AND BREEZY OUTFLOW WINDS OVER THE FORECAST AREA. THUNDERSTORMS WILL THEN BE CONFINED MAINLY TO THE HIGH COUNTRY FRIDAY THROUGH SUNDAY AT LEAST DUE TO THE COLD FRONTS CAPPING THE PLAINS. CANNOT RULE OUT A FEW STRAY STORMS OVER THE PLAINS HOWEVER. MONDAY AND TUESDAY WILL CONTINUE TO HAVE SLIGHTLY ABOVE NORMAL TEMPERATURES AND A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. ENTREKIN/KRIEDERMAN
In the hours before
Special weather statement, Aug 31, 3:36 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 336 PM MDT WED AUG 31 2011 COZ036-312200- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO- 336 PM MDT WED AUG 31 2011 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JEFFERSON COUNTY WEST CENTRAL DOUGLAS COUNTY AT 336 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO AROUND 50 MPH. THIS STORM WAS LOCATED 4 MILES NORTH OF DECKERS...OR 32 MILES SOUTHWEST OF DENVER...MOVING NORTHEAST AT 15 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO PINE GROVE...SPRUCEWOOD...SOUTH PLATTE...DECKERS AND BUFFALO CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS FROM THE STORM MAY PRODUCE AREAS OF REDUCED VISIBILITIES IN BLOWING DUST. FURTHERMORE...THE WINDS MAY BE STRONG ENOUGH TO BLOW AROUND LOOSE OBJECTS SUCH AS OUTDOOR PATIO FURNITURE AND TRASH CANS. && LAT...LON 3948 10516 3928 10508 3922 10527 3943 10534 TIME...MOT...LOC 2136Z 242DEG 14KT 3932 10522
Special weather statement, Aug 31, 3:44 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 344 PM MDT WED AUG 31 2011 COZ040-312215- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY CO- 344 PM MDT WED AUG 31 2011 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ARAPAHOE COUNTY SOUTHWESTERN ADAMS COUNTY AT 344 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO AROUND 50 MPH. THIS STORM WAS LOCATED 2 MILES NORTHEAST OF BUCKLEY AFB...OR 13 MILES EAST OF DENVER...MOVING NORTHEAST AT 15 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO BUCKLEY AFB AND CENTRAL AURORA. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS FROM THE STORM MAY PRODUCE AREAS OF REDUCED VISIBILITIES IN BLOWING DUST. FURTHERMORE...THE WINDS MAY BE STRONG ENOUGH TO BLOW AROUND LOOSE OBJECTS SUCH AS OUTDOOR PATIO FURNITURE AND TRASH CANS. && LAT...LON 3980 10464 3971 10462 3967 10478 3975 10478 TIME...MOT...LOC 2144Z 239DEG 23KT 3972 10471
Special weather statement, Aug 31, 3:49 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 349 PM MDT WED AUG 31 2011 COZ036-041-312215- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO- 349 PM MDT WED AUG 31 2011 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DOUGLAS COUNTY AT 349 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO AROUND 50 MPH. THIS STORM WAS LOCATED NEAR LARKSPUR...OR 21 MILES NORTH OF COLORADO SPRINGS...MOVING NORTHEAST AT 15 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO LARKSPUR AND GREENLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS FROM THE STORM MAY PRODUCE AREAS OF REDUCED VISIBILITIES IN BLOWING DUST. FURTHERMORE...THE WINDS MAY BE STRONG ENOUGH TO BLOW AROUND LOOSE OBJECTS SUCH AS OUTDOOR PATIO FURNITURE AND TRASH CANS. && LAT...LON 3927 10467 3914 10467 3913 10499 3927 10497 TIME...MOT...LOC 2149Z 171DEG 8KT 3917 10489
Special weather statement, Aug 31, 4:00 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 400 PM MDT WED AUG 31 2011 COZ036-040-041-312230- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY CO- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO- 400 PM MDT WED AUG 31 2011 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DOUGLAS COUNTY SOUTHWESTERN ARAPAHOE COUNTY AT 359 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO AROUND 50 MPH. THIS LINE OF STORMS EXTENDED FROM NEAR CENTENNIAL TO HIGHLANDS RANCH TO LOUVIERS AND WAS MOVING NORTHEAST AT 15 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO SURREY RIDGE...LOUVIERS...HIGHLANDS RANCH AND CENTENNIAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS FROM THE STORM MAY PRODUCE AREAS OF REDUCED VISIBILITIES IN BLOWING DUST. FURTHERMORE...THE WINDS MAY BE STRONG ENOUGH TO BLOW AROUND LOOSE OBJECTS SUCH AS OUTDOOR PATIO FURNITURE AND TRASH CANS. && LAT...LON 3963 10484 3953 10474 3941 10503 3954 10506 TIME...MOT...LOC 2159Z 220DEG 7KT 3952 10494
Special weather statement, Aug 31, 4:02 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 402 PM MDT WED AUG 31 2011 COZ041-312230- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO- 402 PM MDT WED AUG 31 2011 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ELBERT COUNTY AT 402 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO AROUND 50 MPH. THIS STORM WAS LOCATED 4 MILES NORTHWEST OF ELBERT...OR 30 MILES NORTH OF COLORADO SPRINGS...MOVING NORTHEAST AT 15 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO PONDEROSA PARK...KIOWA...ELIZABETH AND ELBERT. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS FROM THE STORM MAY PRODUCE AREAS OF REDUCED VISIBILITIES IN BLOWING DUST. FURTHERMORE...THE WINDS MAY BE STRONG ENOUGH TO BLOW AROUND LOOSE OBJECTS SUCH AS OUTDOOR PATIO FURNITURE AND TRASH CANS. && LAT...LON 3943 10445 3921 10443 3919 10465 3940 10466 TIME...MOT...LOC 2202Z 220DEG 7KT 3926 10459
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 3:36 PM MDT | Special Weather Statement | BOU | Douglas | 24 min |
| Aug 31, 3:44 PM MDT | Special Weather Statement | BOU | Denver | 31 min |
| Aug 31, 3:49 PM MDT | Special Weather Statement | BOU | Douglas | 26 min |
| Aug 31, 4:00 PM MDT | Special Weather Statement | BOU | Douglas | 30 min |
| Aug 31, 4:02 PM MDT | Special Weather Statement | BOU | Douglas | 28 min |
| Aug 31, 4:15 PM MDT | Special Weather Statement | BOU | Adams | 30 min |
| Aug 31, 4:21 PM MDT | Special Weather Statement | BOU | Park | 24 min |
| Aug 31, 4:27 PM MDT | Special Weather Statement | BOU | Denver | 33 min |
| Aug 31, 4:44 PM MDT | Special Weather Statement | BOU | Adams | 31 min |
| Aug 31, 5:10 PM MDT | Special Weather Statement | BOU | Adams | 35 min |
| Aug 31, 5:30 PM MDT | Special Weather Statement | BOU | Adams | 30 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.